zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Generalization of the double reduction theory. (English) Zbl 1201.35014
Summary: Generalization of the double reduction theory to partial differential equations of higher dimensions is still an open problem. In this note we have attempted to provide this generalization to find invariant solutions for a nonlinear system of $q$th order partial differential equations with $n$ independent and $m$ dependent variables provided that the nonlinear system of partial differential equations admits a nontrivial conserved form which has at least one associated symmetry in every reduction. In order to give an application of the procedure we apply it to the nonlinear $(2+1)$ wave equation for arbitrary function $f(u)$ and $g(u)$.

35A25Other special methods (PDE)
35B06Symmetries, invariants, etc. (PDE)
35L70Nonlinear second-order hyperbolic equations
Full Text: DOI
[1] Sjöberg, A.: Double reduction of pdes from the association of symmetries with conservation laws with applications. Appl. math. Comput. 184, 608-616 (2007) · Zbl 1116.35004
[2] Sjöberg, A.: On double reductions from symmetries and conservation laws. Nonlinear anal. RWA 10, No. 6, 3472-3477 (2009) · Zbl 1179.35038
[3] Kara, A.; Mahomed, F.: The relationship between symmetries and conservation laws. Int. J. Theor. phys. 39, No. 1, 23-40 (2000) · Zbl 0962.35009
[4] Kara, A.; Mahomed, F.: A basis of conservation laws for partial differential equations. J. nonlinear math. Phys. 9, No. Suppl. 2, 60-72 (2002)
[5] Steeb, W. H.; Strampp, W.: Diffusion equations and Lie and Lie-Bäcklund transformation groups. Physica 114A, 95-99 (1982) · Zbl 0513.58045
[6] A. Kara, F. Mahomed, Action of Lie-Backlund symmetries on conservation laws, in: Modern Group Analysis, vol. VII, Norway, 1997.
[7] Anco, S. C.; Bluman, G. W.: New conservation laws obtained directly from symmetry action on a known conservation law. J. math. Anal. appl. 322, 233-250 (2006) · Zbl 1129.35067